Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 396, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 5, 2025, 5:24 PM CDT for Decatur County, Hardin County, Henderson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2025, 5:24 PM CDT (22:24 UTC)
- Expired
- Sep 5, 2025, 5:53 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Decatur County, TN, Hardin County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:35 PM CDT, 4 hours 49 minutes earlier. Its key messages:
- Updated at 1230 PM CDT Fri Sep 5 2025
- There is a low chance (less than 20%) of a few strong to severe thunderstorms this afternoon and evening, mainly along and south of the I-40 corridor. Damaging winds and large hail are the primary threats.
- A pleasant and unseasonably cool weekend is on tap, with highs in the upper 70s to low 80s and lows in the 50s.
- Hot and dry conditions will return next week, with temperatures climbing back into the 90s, likely worsening ongoing drought conditions.
Area forecast discussion, Sep 5, 12:35 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1235 PM CDT Fri Sep 5 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1230 PM CDT Fri Sep 5 2025 - There is a low chance (less than 20%) of a few strong to severe thunderstorms this afternoon and evening, mainly along and south of the I-40 corridor. Damaging winds and large hail are the primary threats. - A pleasant and unseasonably cool weekend is on tap, with highs in the upper 70s to low 80s and lows in the 50s. - Hot and dry conditions will return next week, with temperatures climbing back into the 90s, likely worsening ongoing drought conditions. && .DISCUSSION... (This evening through next Thursday) Issued at 1230 PM CDT Fri Sep 5 2025 The latest surface analysis places a cold front just north of the I-40 corridor, with visible satellite imagery showing high cirrus streaming across the region. Drier air has already begun to move in behind the front, noted by dewpoints in the upper 50s and lower 60s in southeast Missouri. The front is expected to slow and stall right along the I-40 corridor through late afternoon. South of the boundary, the atmosphere will destabilize with up to 2500 J/kg of MLCAPE on hand. Coupled with 30 to 35 knots of bulk shear, convective initiation will begin within the next 3 to 4 hours and likely initiate in west Tennessee. A Slight Risk (2/5) has been slightly expanded for areas along the Tennessee River, where lift, instability, and shear will be maximized this afternoon and evening. A Marginal Risk (1/5) remains in effect for the rest of the Mid-South. Damaging winds and large hail remain the main threats with a low risk (<5%) of tornadoes along the Tennessee River this afternoon and early evening. Storm mode will initially be single cellular and quickly grow upscale into multiclusters by late afternoon. The threat will shift a bit further south around sundown as the front sags south in response to a weak shortwave approaching from the west. The window for severe storms will close before midnight tonight as the front pushes instability to the south. Plenty of lift behind the front will squeeze out additional showers through the overnight period, but strong convection is not anticipated. QPF totals will be sporadic across the Mid-South, with up to a quarter inch north of I-40 and up to 1 inch to the south. However, most areas will receive a tenth of an inch, which is not nearly enough to improve any ongoing drought conditions. Conditions will dry out by Saturday afternoon as broad surface high pressure settles into the region. A cool weekend is on tap with highs in the upper 70s and lower 80s and lows in the 50s each morning. Upper level heights will build quickly early next week as the upper level trough lifts northeast into Nova Scotia and the subtropical ridge builds into the Southern Plains. Temperatures will climb back into the upper 80s and lower 90s each day with continued dry conditions. There is increasing confidence that high temperatures will return to the upper 90s by next Thursday and Friday. Unfortunately, there is no big precipitation signal in the short to long term forecast. Drought conditions will likely worsen over the next couple of weeks as above normal temperatures and much below normal precipitation remain the trend. This is echoed by both the 6-10 and 8-14 day Climate Prediction Center outlooks that were issued yesterday. AC3 && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Fri Sep 5 2025 Very tricky narrowing down timing windows with this upcoming convection. Looks like there will be two distinct waves, one pre- frontal and another after the front stalls overnight. Opted to handle both of these with PROB30s just given the fact that convective mode will likely be large clusters that may have a tendency to split. Gusty west winds will be the story today as the initial boundary moves through, eventually becoming N/NE tomorrow morning. On the whole, ceilings will stay mostly VFR tomorrow. There may be some post-frontal stratus in the 1-1.5 kft range but should stay mostly scattered. && .FIRE WEATHER... Issued at 1230 PM CDT Fri Sep 5 2025 The majority of the Mid-South will see wetting rainfall by Saturday morning as a cold front moves across the region. Unseasonably cool air will move in for the weekend, with highs only in the upper 70s and lower 80s and lows in the 50s. A warming trend will begin next week with hot and dry conditions returning by next Thursday and Friday. The long term forecast offers little change, with continued above normal temperatures and much below normal precipitation chances. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...CAD
In the hours before
Special weather statement, Sep 5, 3:51 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
351 PM CDT Fri Sep 5 2025
TNZ052-052115-
Madison TN-
351 PM CDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MADISON COUNTY THROUGH
415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jackson, Three Way, Bemis, Adair, Carroll, Malesus, Youngs Crossing,
Westover, Windy City, Gilmore, Maple Grove, East Union, Oakfield,
Madison Hall, and Beech Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3554 8863 3554 8894 3571 8898 3573 8896
3579 8873 3579 8868 3555 8862
TIME...MOT...LOC 2050Z 260DEG 10KT 3565 8888
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AC3Special weather statement, Sep 5, 4:09 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
409 PM CDT Fri Sep 5 2025
TNZ052-054-052145-
Henderson TN-Madison TN-
409 PM CDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HENDERSON AND
NORTHEASTERN MADISON COUNTIES THROUGH 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jackson, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jackson, Lexington, Parkers Crossroads, Blue Goose, Bargerton,
Claybrook, Cedar Grove, Mount Gilead, Beech Bluff, Huron, Russell
Crossroads, Palestine, Union Cross, Juno, Sand Ridge, Gilmore, Maple
Grove, Middle Fork, Timberlake, and Hinson Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 8837 3554 8853 3558 8856 3559 8860
3558 8862 3557 8862 3554 8863 3556 8880
3574 8881 3579 8838
TIME...MOT...LOC 2109Z 267DEG 21KT 3566 8872
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:51 PM CDT | Special Weather Statement | MEG | Madison | 24 min |
| Sep 5, 4:09 PM CDT | Special Weather Statement | MEG | Henderson | 36 min |
| Sep 5, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 50 min |
| Sep 5, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 52 min |
| Sep 5, 5:54 PM CDT | Special Weather Statement | MEG | Hardin | 36 min |
| Sep 5, 6:52 PM CDT | Special Weather Statement | MEG | Decatur | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.